Alert archive / Ohio / Areal Flood Warnings in 2021

Areal Flood Warning 9, NWS Wilmington, OH

June 13, 2021Lewis County, Kentucky; Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this areal flood warning at Jun 13, 2021, 7:41 PM EDT for Lewis County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 7:41 PM EDT (23:41 UTC)
Expired
Jun 13, 2021, 10:23 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Lewis County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WGUS41 KILN 132341
FLWILN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
741 PM EDT Sun Jun 13 2021

KYC135-OHC001-145-140345-
/O.NEW.KILN.FA.W.0009.210613T2341Z-210614T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
741 PM EDT Sun Jun 13 2021

The National Weather Service in Wilmington has issued a

* Flood Warning for...
  Northeastern Lewis County in northeastern Kentucky...
  Southeastern Adams County in southwestern Ohio...
  Southwestern Scioto County in southwestern Ohio...

* Until 1145 PM EDT.

* At 741 PM EDT, local law enforcement reported flooding in the 
  warning area.

Some locations that may experience flooding include...
  Portsmouth, Vanceburg, Rome, Buena Vista in Scioto County, 
  Garrison, Sandy Springs, Turkey Creek Lake, Tannery, Rexton, 
  Friendship, Saint Paul, Carrs and Firebrick.

Flooding from earlier rainfall will continue through the evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

To report flooding, go to our website at weather.gov/iln and submit 
your report via social media, when you can do so safely.

&&

LAT...LON 3877 8342 3872 8297 3872 8301 3872 8303
      3870 8304 3869 8303 3868 8302 3865 8304
      3865 8305 3864 8305 3863 8307 3861 8307
      3861 8308 3860 8308 3853 8313 3853 8315
      3852 8315 3850 8317 3861 8344

$$

Coniglio
1 follow-up statement
708 
WGUS81 KILN 140223
FLSILN

Flood Statement
National Weather Service Wilmington OH
1023 PM EDT Sun Jun 13 2021

KYC135-OHC001-145-140233-
/O.CAN.KILN.FA.W.0009.000000T0000Z-210614T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
1023 PM EDT Sun Jun 13 2021

...FLOOD WARNING IS CANCELLED FOR NORTHEASTERN LEWIS, SOUTHEASTERN 
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3877 8342 3872 8297 3872 8301 3872 8303
      3870 8304 3869 8303 3868 8302 3865 8304
      3865 8305 3864 8305 3863 8307 3861 8307
      3861 8308 3860 8308 3853 8313 3853 8315
      3852 8315 3850 8317 3861 8344

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 4:04 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 4:04 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
404 PM EDT Sun Jun 13 2021

.SYNOPSIS...
A weak cold front will pass southeast of the area this evening.
A second cold front will move through Monday afternoon and
evening. Cooler and drier air will then work into the region for
mid week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Storms tracking across southeast counties will continue out of
the forecast area by early evening. They may linger longest east
of Columbus as high resolution guidance still suggests that a
weak low may develop along the boundary in central Ohio.
Parameters will remain favorable for strong to severe storms
with damaging wind being the primary threat.

Skies will clear in the evening as drier air filters into the
region. Temperatures will be able to drop into the lower 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Weak surface ridge will extend east-west across the area at the
beginning of the period but will quickly get shunted south as a
cold front moves southeast. Appears that there will be a wave
along the front that will track across west central and central
Ohio. Expect showers and thunderstorms to develop near the track
of the low and affect the northeast part of the forecast area in
the afternoon and early evening. Atmosphere will destabilize
and there will be moderate shear. So there will be the potential
for some strong to severe storms in that area. High pressure
will start to build in Monday night bringing clearing.

Highs will still be in the 80s on Monday although it will not be
as humid as over the weekend. Lows will drop into the 50s most
places Monday night.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The western edge of an anomalous upper level trough centered over
eastern Canada works into the Ohio Valley from the northeast on
Tuesday and Wednesday. Simultaneously, surface high pressure builds
in from the northwest. Pleasant, cool weather for the middle of June
will result with highs in the middle 70s and lows in the 50s due to
northerly flow. Aside from the outside chance of a light shower in
central Ohio on Tuesday afternoon associated with a weak upper level
shortwave, dry conditions and partly cloudy skies are expected.

Surface high pressure starts shifting off to the east on Thursday
and Thursday night while upper level ridging replaces the trough
from earlier in the week. Moderating temperatures return along with
developing southwesterly flow. Forecast highs are near 80 on
Thursday and lows range from near 60 to the middle 50s Thursday
night.

By the Friday/Friday night timeframe, a low pressure system is
expected to form in southern Canada and push a cold front into the
Ohio Valley from the northwest. Chances for showers and storms
increase along and ahead of the cold front Friday afternoon into
Friday night.

Uncertainty grows a bit beyond Friday night in regards to how far
and how quickly the cold front moves south. Shower/storm chances
remain into the weekend due to the possibility of the front stalling
nearby.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Cumulus across the terminals will diminish with loss of heating.
Northwest winds will also decrease around 00Z. Winds will then
become westerly on Monday with a 6-9kt deck of clouds spreading
into the region late in the period.

.OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Campbell
AVIATION...
Hazardous weather outlook, Jun 13, 6:26 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
626 PM EDT Sun Jun 13 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-060>063-070>073-077>082-088-140830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
626 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ046-055-056-064-065-074-140830-
Delaware-Franklin OH-Licking-Pickaway-Fairfield-Hocking-
626 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated to scattered showers and thunderstorms are expected Monday
afternoon. A few of the storms could become strong to severe, with
damaging winds and large hail being the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 5:43 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT Sun Jun 13 2021

OHZ079-081-132215-
Adams OH-Brown OH-
543 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROWN AND
NORTHWESTERN ADAMS COUNTIES UNTIL 615 PM EDT...

At 542 PM EDT, radar indicated a strong thunderstorm over Seaman,
moving south at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
West Union, Winchester, Seaman, Decatur, Cherry Fork, Bentonville,
Dunkinsville and Cedar Mills.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3896 8374 3902 8352 3881 8337 3872 8369
TIME...MOT...LOC 2142Z 339DEG 8KT 3892 8361

Coniglio
Local storm report, Jun 13, 5:52 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     4 SE WAVERLY            39.09N 82.92W
06/13/2021                   PIKE               OH   911 CALL CENTER

            TREES DOWN ON MEADOW RUN ROAD. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 13, 5:53 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      3 WNW BEECHWOOD         38.43N 84.80W
06/13/2021                   OWEN               KY   LAW ENFORCEMENT

            A PORTION OF CLAXON RIDGE ROAD WAS WASHED OUT. TIME
            ESTIMATED.

&&
Local storm report, Jun 13, 5:58 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     FLOOD            FRIENDSHIP              38.70N 83.09W
06/13/2021                   SCIOTO             OH   911 CALL CENTER

            FIRST RESPONSDERS DISPATCHED TO RESCUE MOTORIST STUCK IN
            HIGH WATER

&&

JEG
Local storm report, Jun 13, 6:02 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     MINFORD                 38.86N 82.86W
06/13/2021                   SCIOTO             OH   911 CALL CENTER

            TREES DOWN. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 13, 6:07 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     FLASH FLOOD      5 ENE VANCEBURG         38.62N 83.23W
06/13/2021                   LEWIS              KY   911 CALL CENTER

            WATER WAS REPORTED FLOWING ACROSS SEVERAL PORTIONS OF
            KENTUCKY ROUTE 8 FROM NEAR VANCEBURG TO NEAR GARRISON.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:38 PM EDTSpecial Weather StatementILNBracken, Mason37 min
Jun 13, 3:59 PM EDTSpecial Weather StatementILNLewis31 min
Jun 13, 4:01 PM EDTAreal Flood AdvisoryILNOwen20 min
Jun 13, 4:21 PM EDTFlash Flood WarningILNOwen3 hr
Jun 13, 4:34 PM EDTAreal Flood AdvisoryILNLewis, Mason117 min
Jun 13, 4:43 PM EDTSpecial Weather StatementILNLewis32 min
Jun 13, 4:47 PM EDTSevere Thunderstorm WarningILNLewis43 min
Jun 13, 5:21 PM EDTAreal Flood AdvisoryILNLewis2 hr
Jun 13, 5:36 PM EDTFlash Flood WarningILNLewis2 hr
Jun 12, 10:30 PM EDTSevere Thunderstorm WarningILNDarke45 min
Jun 12, 10:57 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby33 min
Jun 12, 11:37 PM EDTAreal Flood AdvisoryILNDarke2 hr
Jun 13, 1:14 PM EDTSpecial Weather StatementILNClinton31 min
Jun 13, 1:22 PM EDTSpecial Weather StatementILNPickaway23 min
Jun 13, 2:14 PM EDTSpecial Weather StatementILNHocking46 min
Jun 13, 2:20 PM EDTSpecial Weather StatementILNFayette25 min
Jun 13, 2:57 PM EDTSpecial Weather StatementILNPike, Ross48 min
Jun 13, 3:02 PM EDTSpecial Weather StatementILNFairfield28 min
Jun 13, 3:09 PM EDTSevere Thunderstorm WarningILNFairfield24 min
Jun 13, 3:16 PM EDTSevere Thunderstorm WarningILNPike, Ross44 min
Jun 13, 3:24 PM EDTSpecial Weather StatementILNAdams36 min
Jun 13, 3:47 PM EDTSevere Thunderstorm WarningILNScioto43 min
Jun 13, 4:04 PM EDTSevere Thunderstorm WarningILNScioto41 min
Jun 13, 5:43 PM EDTSpecial Weather StatementILNAdams32 min

Nearby

Areal Flood Warnings in Ohio, 2021Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.